Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from fever. Having blood in stools or vomiting. Treatment? - Online Doctor Chats

Date : 03-Jun-2013
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User:Hi, I have been suffering from fever for last 3-4 days. It was around 102.5 for the first 24 hours and I took paracetamol. Since then its subsided to around 99-99.5. It is accompanied with an upset stomach, loose motions, stomach pain and cough. I was feeling better yesterday but the stomach problem is back today. Kindly advise.
Doctor:did you have any blood in the stools or vomiting
Doctor:Since you did have fever
User:since thursday night
Doctor:I think we would be looking at some kind of severe infection
User:The stomach ache comes for a couple of minutes at a time, and if I go to the bathroom I feel better
Doctor:So a course of antibiotics like ciprofloxacin is required
User:you mean its a stomch infection?
Doctor:actually the intestines have been affected
Doctor:Thats why its hurting
Doctor:Once we take care of the infection
Doctor:the pain will become better
Doctor:since I would not be able to prescribe antibiotics
Doctor:I think it would be best if you see a local physician
Doctor:also simultaneously
Doctor:have a lot of fluids
Doctor:take 1 packet of electral and dissolve in 1 litre of water
Doctor:consume within 24 hours
User:I have heard of few people getting various forms of typhoid...its not something more severe right?
Doctor:This needs to be taken till the diarrhoea settles down
Doctor:With typhoid, it would have not become ok on its own
Doctor:It has settled down a little
Doctor:there it would be worse
Doctor:In any case
Doctor:if we give you a course of ciprofloxacin
Doctor:It would take care of the typhoid also
Doctor:In the rare case that it is actually typhoid
User:ok, great
Doctor:Is there anything else I can help you with?
User:Thats it for now
Doctor:Thanks for consulting me
User:Thanks Dr XXXXXXX
Doctor:Take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor